MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-23
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported stent dislodgement was able to be confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the procedure was to treat a heavily calcified lesion in the proximal circumflex (cx) coronary artery.After pre-dilating the lesion a 2.5 x 23 mm rx xience alpine stent delivery system (sds) was advanced, but the sds failed to cross due to a difficult vessel turn and heavy calcification at the ostial cx, prior to reaching the lesion.Force was applied and the stent dislodged at the left main (lm) to proximal cx area.After removing all devices as a single unit, the dislodged stent was able to be pulled back to the left main using a snare device, but was unable to be retrieved.The dislodged stent was then crushed against the vessel wall of the lm and cx ostium using a balloon, followed by deployment of an additional unspecified stent to secure the crushed stent.Treatment of the target lesion was abandoned with future plans for treatment, and the patient was transferred in stable condition to the intensive care unit (icu) for observation as a precaution.There were no adverse patient sequelae.As of (b)(6) 2017, the patient was doing well and due to be discharged the following day.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6616347
Report Number2024168-2017-04823
Device Sequence Number16345802
Product Code NIQ
UDI-Device Identifier08717648199189
UDI-Public(01)08717648199189(17)191215(10)6120841
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Catalogue Number1125250-23
Device Lot Number6120841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;